Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Rashes on the upper chest. Goes away with prednisone. Have hypothyroidism, hair loss. Are these allergies?

Have had a rash on face and neck and upper chest for 2 months. Goes away with prednisone , then returns when pills are done. Had bloodwork - all normal except eleveated ESR . RA factor and ANA are negative. I m hypothyroid - tested within normal range, although a bit higher than 6 months ago. Losing hair more than usual,have gotten sores on scalp and ears - starting to heal now. Doctors don t think alergies because it s lasted 2 months. Had a reaction in the sun in August - raised red rash on cheeks that lasted about a week, then new rash returned in September - more widepread, but less red
Asked On : Tue, 4 Dec 2012
Answers:  1 Views:  102
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Lab Tests
Medical Topics
Dermatologist 's  Response
Jul 2012
Hi there.

2 months is a long time to have a rash that is unresolved. I am not too clear if steroid is the way forward especially if you ar hypothyroid on medications & ESR is raised. The latter usually suggests a long term inflammatory state & one must consider chronic infections, hence steroids should be stopped completely for two weeks.

After 2 weeks, please visit a dermatologist nearest you with all available reports & opt for a skin biopsy & histopathology & this will hopefully give us a better clue to deal with your rash.

From your description, photosensitivity seems to be an issue. Please do consider getting an LE cells, ds DNA test done & perhaps immunofluorescent studies along with the regular skin biopsy.

Good luck & here's to a clear skin soon!

Dr Praveen Rodrigues MD
Dermatologist, Cosmetologist, Venereologist
Vikram Hospital, Bangalore.
Answered: Tue, 4 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor